Lip Swelling After Yaluronic Acid Injection

I had yaluronic acid injected in my upper lip 7 days ago. The swelling was gradually reduced but today it suddenly got swollen again and hurts excrutiatingly when i touch. Last night i went out with friends and was laughing a lot. Could that have made the swelling come back? I am very worried because I have a very important meeting in the next few days. Is there any medication I could be perscribed to make it go away faster? Thank you

Doctor Answers (2)

Reduce swelling from lip filler

+1
See your doctor who should be familiar with Hyalurnidase which can be injected to reverse the action hyaluronic acid filler.


Oakland Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

Lip Swelling After Hyaluronic Acid Injections

+1

The sudden onset of pain and swelling seven days after your injection makes me very concerned as to the possibility of an infection. Laughing should not have caused this problem. I recommend you take good, therapeutic doses of ibuprofen for the inflammation and discomfort and have your injecting physician see you on an urgent basis (yes, even on the weekend). Antibiotics, if necessary, should be started ASAP.

 

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.